MAUDE Adverse Event Report: COVIDIEN MONOJECT; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

COVIDIEN MONOJECT; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 8881247137
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently under way; upon completion the results will be forwarded.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states we have had multiple safety incidents of monoject (aspirate) needles , where the metal needles separated from plastic handles.The metal needles themselves remained intact.Delay in care, extended anesthesia time, and secondary puncture for bma/biopsy after successful manipulation and removal of metal needle sheath and inner needle.No patient injury in either case.Procedures were able to be completed.
 
Additional Manufacturer Narrative
The device history record (dhr) review of the reported lot number provides evidence that the product was released according to all e stablished procedures and quality assurance.One used sample was received for evaluation.After a visual inspection the condition reported by the customer was confirmed; the metal needles were separated from plastic handles.The bone marrow item 633033 is not manufactured by the medtronic facility; this product is supplied by an approved supplier and is a picked-and-placed into the package at the medtronic facility as a part of the process.A possible root cause could be related to a low quantity of adhesive applied during the manufacturing process that was not culled during the inspection of the finished product causing the needle to separate from the handle.Corrective actions were performed by issuance of a supplier corrective action required (scar) issued to the supplier and subsequent corrective/preventative action (capa) issued by the supplier for the lot number related to this complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
MONOJECT
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana 22225
MX  22225
MDR Report Key6637656
Report Number1282497-2017-05173
Device Sequence Number16165935
Product Code GAA
UDI-Device Identifier20884521020518
UDI-Public20884521020518
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number8881247137
Device Catalogue Number8881247137
Device Lot Number170270256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2017
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by Manufacturer05/18/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date01/05/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;